MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0029949070
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Deflate (4060)
Health Effect - Clinical Codes Myocardial Infarction (1969); Reduced Blood Flow (4598)
Date of Event 07/05/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that removal difficulties occurred which resulted in myocardial infarction and patient death.The 70-80% stenosed target lesion was located in the non-tortuous and severely calcified mid circumflex artery.After the lesion was prepared using a 1.5 rota burr, the 3.50 x 20mm synergy xd drug-eluting stent was advanced and deployed at 16 atmospheres.However, there was an under expanded stent area and the distal end of the stent delivery system (sds) balloon appeared to be stuck in calcification.Multiple attempts were made to deflate the balloon over the course of 30-40 minutes.Reinflation and deflation could not be performed because the balloon would not inflate.An attempt was made to wire next to the balloon to release it from wherever it was stuck, and a surgeon was also consulted to provide help in removing the sds.In a final attempt to remove the balloon, the sds catheter broke, and the balloon remained inside the patient.The left circumflex shut down and myocardial infarction occurred.The patient died on the table.

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17399106
Report Number2124215-2023-39643
Device Sequence Number7571855
Product Code NIQ
UDI-Device Identifier08714729981053
UDI-Public08714729981053
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Lot Number0029949070
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/06/2023
Initial Report FDA Received Date07/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient SexFemale